| Model Number |
IPN919642 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "the catheter had been pulling air.The cannula was used to puncture the femoral vein and the cannula drew air during aspiration despite being clearly in the vessel.The air was drawn while the syringe was still connected.This was detected during use.There was no reported patient harm or consequence.".
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).The customer returned one introducer needle and lidstock for analysis.Definite signs of use in the form of biological material were observed inside the needle hub.Visual analysis revealed that the needle hub contained multiple cracks.Microscopic examination confirmed the damage.It was also noted that the needle cannula was slightly bent.The customer confirmed that the needle was straight and likely became bent during transit.A device history record review was performed, and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through complaint investigation.Visual inspection revealed cracks on the needle hub.The failure mode identified is consistent with the failure mode investigated under a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.The capa was fully implemented 23-aug-2023 using a new alcohol-resistant material to manufacture the needle hub.The manufacturing date for the needle hub involved with this complaint occurred prior to the capa implementation date.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description